Alert archive / Alaska / High Wind Watches in 2009

High Wind Watch 3, NWS Anchorage, AK

February 6, 2009

NWS Anchorage, AK issued this high wind watch at Feb 6, 2009, 4:09 PM AKST. It took effect at Feb 7, 2009, 12:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 4:09 PM AKST (01:09 UTC)
In effect from
Feb 7, 2009, 12:00 PM AKST
Expired
Feb 7, 2009, 4:58 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 070109
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
409 PM AKST FRI FEB 6 2009

AKZ191-071415-
/X.NEW.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
409 PM AKST FRI FEB 6 2009

...HIGH WIND WATCH IN EFFECT SATURDAY AFTERNOON WEST OF AMCHITKA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. 

A STRONG FAST MOVING FRONT WILL APPROACH THE WESTERN ALEUTIANS
SATURDAY AFTERNOON. EXPECT SOUTHEAST 55 TO 70 MPH IN THE 
AFTERNOON AHEAD OF THE FRONT WITH POSSIBLE GUSTS TO 80 MPH IN THE
AFTERNOON WEST OF AMCHITKA.


A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
2 follow-up statements
000 
WWAK72 PAFC 071355
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
455 AM AKST SAT FEB 7 2009

AKZ191-080300-
/X.UPG.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/
/X.NEW.PAFC.HW.W.0005.090207T2100Z-090208T0300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
455 AM AKST SAT FEB 7 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN ALEUTIANS. THE WARNING IS IN EFFECT FROM
NOON TODAY TO 6 PM AKST THIS AFTERNOON. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

A STRONG FAST MOVING FRONT WILL CROSS OVER THE WESTERN ALEUTIANS
THIS AFTERNOON. EXPECT SOUTHEAST 55 TO 70 MPH IN THE AFTERNOON
AHEAD OF THE FRONT WITH POSSIBLE GUSTS TO 80 MPH IN THE AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$
000 
WWAK72 PAFC 071359 CCA
NPWALU

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
458 AM AKST SAT FEB 7 2009

AKZ191-080300-
/X.UPG.PAFC.HW.A.0003.090207T2100Z-090208T0200Z/
/X.COR.PAFC.HW.W.0005.090207T2100Z-090208T0300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
458 AM AKST SAT FEB 7 2009

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM AKST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING FOR THE WESTERN ALEUTIANS. THE WARNING IS IN EFFECT FROM
NOON TODAY TO 6 PM AKST THIS AFTERNOON. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT.

A STRONG FAST MOVING FRONT WILL CROSS OVER THE WESTERN ALEUTIANS
THIS EVENING. EXPECT SOUTHEAST 55 TO 70 MPH IN THE AFTERNOON AHEAD OF
THE FRONT WITH POSSIBLE GUSTS TO 80 MPH THROUGH CHANNELED AREAS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 6, 4:48 AM AKST, 11 hours 21 minutes earlier.

Area forecast discussion, Feb 6, 4:48 AM AKST, 11 hours 21 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST THU FEB 5 2009

.ANALYSIS AND UPPER LEVELS...
AT THE SURFACE A 1000 MB LOW IS LOCATED OVER PRINCE WILLIAM
SOUND...WITH A FRONT EXTENDING SOUTH THROUGH THE GULF OF ALASKA. A
982 MB LOW IS LOCATED JUST EAST OF SAINT MATTHEW ISLAND. A FRONT
EXTENDS OFF OF THIS LOW SOUTHWARD THROUGH THE CENTRAL ALEUTIANS. A
1000 MB LOW IS DEVELOPING IN THE SOUTHWESTERN GULF OF ALASKA.

IN THE UPPER LEVELS...A TROUGH AND WEAKENING CLOSED LOW ARE OVER THE
BERING SEA. A LOW AMPLITUDE RIDGE IS OVER THE GULF OF ALASKA AND
EASTERN MAINLAND. A 145 KT JET STREAK STRETCHES THROUGH THE
SOUTHWESTERN GULF OF ALASKA.

.MODEL DISCUSSION...
MODELS ARE IN DECENT AGREEMENT THROUGH THE FIRST 48 HOURS...BUT
DIFFERENCES BEGIN TO ARISE AFTERWARD. MAIN DIFFERENCES PERTAIN TO THE
STRENGTH AND POSITION OF A LOW DEVELOPING IN THE NORTH PACIFIC...AND
ITS SUBSEQUENT EVOLUTION BY THE START OF NEXT WEEK. DIFFERENCES ALSO
EXIST REGARDING THE EVOLUTION OF THE LOW CURRENTLY DEVELOPING IN THE
SOUTHWESTERN GULF OF ALASKA. MINIMAL CHANGES WERE MADE TO THE
EXISTING FORECAST PACKAGE PAST 60 HOURS...WITH A BLEND OF THE GFS/NAM
SOLUTIONS IN THE SHORT TERM.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
THE WEAK LOW IN PRINCE WILLIAM SOUND IS DISSIPATING WHILE MOVING INTO
THE COPPER RIVER BASIN. LIGHT SNOW SHOWERS ASSOCIATED WITH THIS LOW
ARE STILL AFFECTING SOME AREAS...BUT ARE WIDELY SCATTERED IN NATURE.
AS THE AFOREMENTIONED LOW DEVELOPING IN THE GULF OF ALASKA MOVES
NORTHWARD...RAIN AND SNOW SHOWERS WILL MOVE BACK INTO COASTAL
PORTIONS OF SOUTHCENTRAL THIS AFTERNOON. KODIAK ISLAND WILL SEE AN
ADDITIONAL SHOT AT PRECIPITATION SATURDAY AS AN UPPER LEVEL TROUGH
SWINGS THROUGH THE WESTERN MAINLAND. TRANQUIL CONDITIONS WILL BE THE
RULE ACROSS THE REMAINDER OF THE AREA...WITH MAINLY CLOUDY SKIES AND
SEASONABLE TEMPERATURES THROUGH THE WEEKEND.

.SOUTHWEST...
SCATTERED SNOW SHOWERS WILL PERSIST ACROSS THE KUSKOKWIM
VALLEY...KUSKOKWIM DELTA...AND BRISTOL BAY AREAS TODAY AS THE LOW
NEAR SAINT MATTHEW MOVES INLAND. SNOW CHANCES WILL INCREASE ACROSS
ALL OF SOUTHWEST ALASKA FRIDAY NIGHT INTO SATURDAY AS SYNOPTIC
FORCING INCREASES IN RESPONSE TO AN UPPER LEVEL TROUGH MOVING OVER
THE AREA. EXPECT CONDITIONS TO IMPROVE ON THE BACKSIDE OF THE TROUGH
AS WEAK HIGH PRESSURE BUILDS INTO BRISTOL BAY SUNDAY MORNING.

.BERING SEA AND ALEUTIANS...
BRISK WINDS AND SCATTERED SNOW SHOWERS WILL CONTINUE TODAY ACROSS THE
ISLANDS. A FRONT WELL AHEAD OF A DEVELOPING NORTH PACIFIC LOW WILL
BEGIN IMPACTING THE WESTERN ALEUTIANS THIS AFTERNOON...BRINGING
WIDESPREAD RAIN AND SNOW WITH STRONG SOUTHERLY FLOW. THIS FRONT WILL
MOVE ACROSS THE CENTRAL AND EASTERN ALEUTIANS SUNDAY.

.LONG TERM FORECAST...
WHILE MODEL AGREEMENT IS POOR IN THE EXTENDED...STILL EXPECT TROUGH
CURRENTLY OVER THE BERING SEA TO SWING THROUGH MAINLAND ALASKA WITH
WEAK RIDGING BUILDING OVER THE ALEUTIANS AND BERING SEA THROUGH
MONDAY. MODELS DO AGREE ON BRINGING A LOW INTO THE BERING SEA EARLY
IN THE WEEK...WITH ANOTHER LOW MOVING INTO THE GULF OF ALASKA DURING
THE SAME TIME FRAME.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE
MARINE...STORM 175 176
         GALE 132 150 155 160 165 170 171 172 179
         HEAVY FREEZING SPRAY 155 165 179
FIRE WEATHER...NONE

NRH FEB 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 4:00 PM AKSTGale WarningAFC24 hr
Feb 6, 4:00 PM AKSTGale WarningAFC48 hr
Feb 6, 4:00 PM AKSTSmall Craft AdvisoryAFC15 hr
Feb 6, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Feb 6, 4:00 PM AKSTHeavy Freezing Spray WarningAFC60 hr
Feb 6, 10:15 PM AKSTDense Fog AdvisoryAFC12 hr
Feb 7, 4:00 AM AKSTGale WarningAFC3 days
Feb 7, 4:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Feb 7, 4:00 AM AKSTStorm WarningAFC36 hr
Feb 7, 4:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Feb 7, 4:55 AM AKSTHigh Wind WarningAFC16 hr
Feb 7, 6:40 AM AKSTSmall Craft AdvisoryAFC21 hr
Feb 7, 6:40 AM AKSTHeavy Freezing Spray WarningAFC33 hr
Feb 7, 7:15 AM AKSTGale WarningAFC33 hr
Feb 7, 7:15 AM AKSTHurricane Force Wind WarningAFC15 hr
Feb 7, 7:15 AM AKSTStorm WarningAFC9 hr
Feb 7, 7:15 AM AKSTHeavy Freezing Spray WarningAFC3 days
Feb 7, 9:37 AM AKSTBlizzard WarningAFC8 hr

Nearby

High Wind Watches in Alaska, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.